MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC CARDINAL HEALTH; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH 200, LLC CARDINAL HEALTH; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884710826E
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Hemoptysis (1887); Hemorrhage/Blood Loss/Bleeding (1888); Hypoxia (1918); Septic Shock (2068)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed as no lot information was provided within the complaint.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.There were no samples returned for evaluation, therefore the affected device could not be evaluated to confirm the reported failure.As such, a root cause could not be determined.We will continue to monitor related reports to determine if additional actions are necessary.
 
Event or Problem Description
The customer reported a case of extreme difficultly removing the dobbhoff tube wire with the tube in the appropriate position.It was confirmed that the tube was flushed and the wire was moving freely before insertion.Confirmed proper placement on xray with no indication of any sharp turns/kinks which would hinder wire removal.When the wire was attempted to be removed, it required extreme force.The team removed the tube before trying to use force to remove the wire and had the same difficultly with 3 different tubes requiring 3 different sets of xrays and ultimately leading to the patient having blood secretions/aspirations likely from trauma due to prolonged attempted insertion.Ultimately, they obtained a 4th tube from another unit and had success.Additional information received on 23jul2025 stated that the patient ended up having hemoptysis and aspiration with hypoxia requiring transfer to icu.Patient received inhaled txa, had ent pull out clot.The patient ended up needing to be intubated (though she also had issues with mental status and aspirated a tooth which was unrelated).Ultimately, she ended up in septic shock.She did not require nasal packing, but did continue to have bloody secretions.

Brand Name
CARDINAL HEALTH
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key22772713
Report Number1423537-2025-00316
Device Sequence Number9167253
Product Code KNT
UDI-Device Identifier10192253011159
UDI-Public(01)10192253011159
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884710826E
Device Catalogue Number8884710826E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale